MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL ESOPHAGEAL; DILATOR, ESOPHAGEAL
Model Number 23375
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon leak occurred.During this venogram procedure, vascular access was obtained via popliteal bilateral approach with an amplatz guidewire.During the procedure, intravascular ultrasound (ivus) was performed and found 72% compression in the left common iliac vein (civ) and 54% in the right civ.Two 20x80 wallstent self-expanding stents were placed and post dilated with a 16x16 xxl esophageal balloon catheter.Then ivus was performed again and noted that the stents were under expanded in the proximal civs.Therefore, an 18-6/5.8/75 xxl esophageal balloon was inserted for dilation.Upon insertion, blood returned to the inflation device without inflating this balloon.The device was replaced with another 18x6 xxl balloon and completed the procedure successfully.No complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood present in balloon which is indicative of a leak.The balloon was attached to an encore inflation device, subjected to positive pressure and di water was observed to be leaking from a balloon pinhole located 25mm distal from the distal markerband.An examination of the balloon material and the tip region identified no issues.A visual and tactile examination identified no kinks or damage to the shaft.A visual examination identified no issues with the tip of the device.

Brand Name
XXL ESOPHAGEAL
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20864549
Report Number2124215-2024-75267
Device Sequence Number8564768
Product Code KNQ
UDI-Device Identifier08714729163190
UDI-Public08714729163190
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23375
Device Catalogue Number23375
Device Lot Number0032844019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown